# SDR QMLA2016051116048

- Difficulty date: May 11, 2016
- Submitted: May 13, 2016
- Operation: Air carrier
- Aircraft: N603CF
- Make and model: Agusta A119
- Aircraft serial: 14041
- Aircraft time: 7,310 hours
- Engine: Pwa PT6*
- Engine time: 4,073 hours, 6,170 cycles
- System (JASC): 3421 · Attitude Gyro and Indicating System
- Part: Vertical Gyro
- Part number: 501121001
- Part serial: 1094
- Condition: Unserviceable
- Stage of operation: AA
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, APPROX 30 MINS INTO THE RETURN LEG, EXPERIENCED A SINGLE & SEVERE JERK & BUMP THROUGH THE ACFT.  THE PILOT CONSIDERED THE BUMP SEVERE ENOUGH TO WARRANT CHANGING COURSE TOWARDS THE NEAREST SUITABLE LANDING AREA.  AFTER 3 MINS OF FLIGHT THE PILOT FELT THE SAME JERK & BUMP AGAIN.  PERFORMED A PRECAUTIONARY LANDING, APPROX 2 MINS LATER, THE PILOT FELT THE SAME SINGLE SEVERE BUMP ONCE MORE.  THE PILOT SHUT THE ACFT DOWN WITH NO FURTHER INCIDENT.  MECHANIC ON SITE DETERMINED THAT VERTICAL GYRO HAD A BURNT ELEC SMELL COMING FROM THE CASE, INTERNALLY.  REPLACED VERTICAL GYRO AS REQUIRED & PERFORMED A SUCCESSFUL OPERATIONAL CHECK FLIGHT.  NO FURTHER DEFECTS NOTED.
